Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Feb 21, 2018, 5:23 AM EST for 5 counties in Kentucky; Switzerland County, Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2018, 5:23 AM EST (10:23 UTC)
- Expired
- Feb 21, 2018, 6:00 AM EST
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Switzerland County, IN, Boone County, KY, Campbell County, KY, Gallatin County, KY, Kenton County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 5:32 AM EST | TSTM WND DMG | Union, KY | ONE TREE DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232
WUUS51 KILN 211023
SVRILN
INC155-KYC015-037-077-117-191-211100-
/O.NEW.KILN.SV.W.0003.180221T1023Z-180221T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
523 AM EST WED FEB 21 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
East central Switzerland County in southeastern Indiana...
Kenton County in northern Kentucky...
Campbell County in northern Kentucky...
Southern Boone County in northern Kentucky...
Northern Pendleton County in northern Kentucky...
Eastern Gallatin County in northern Kentucky...
* Until 600 AM EST.
* At 523 AM EST, a severe thunderstorm was located near Patriot,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Covington, Florence, Independence, Alexandria, Walton, Claryville,
Union, Crittenden, Ryland Heights, Visalia, Atwood, Richwood,
Grants Lick, Ryle, Big Bone Lick, Bracht, Gubser Mill, White Villa,
Peach Grove and Campbell County Lake.
This includes the following Interstates...
I-71 in Kentucky between mile markers 68 and 77.
I-75 in Kentucky between mile markers 167 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3893 8483 3900 8432 3880 8423 3879 8461
3880 8463 3879 8465 3879 8481
TIME...MOT...LOC 1023Z 263DEG 49KT 3885 8477
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Novak3 follow-up statements
459
WWUS51 KILN 211030
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
530 AM EST WED FEB 21 2018
INC155-KYC077-211039-
/O.CAN.KILN.SV.W.0003.000000T0000Z-180221T1100Z/
Switzerland IN-Gallatin KY-
530 AM EST WED FEB 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SWITZERLAND AND
EASTERN GALLATIN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3880 8470 3881 8471 3894 8473 3900 8432
3881 8423 3880 8423 3879 8460 3880 8462
3880 8464 3879 8465
TIME...MOT...LOC 1029Z 263DEG 49KT 3886 8465
$$
KYC015-037-117-191-211100-
/O.CON.KILN.SV.W.0003.000000T0000Z-180221T1100Z/
Kenton KY-Campbell KY-Boone KY-Pendleton KY-
530 AM EST WED FEB 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EST
FOR KENTON...CAMPBELL...SOUTHERN BOONE AND NORTHERN PENDLETON
COUNTIES...
At 529 AM EST, a severe thunderstorm was located over Walton, moving
east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Covington, Florence, Independence, Alexandria, Walton, Claryville,
Union, Crittenden, Ryland Heights, Visalia, Atwood, Richwood, Grants
Lick, Bracht, Gubser Mill, White Villa, Peach Grove, Campbell County
Lake, Fiskburg and Ricedale.
This includes the following Interstates...
I-71 in Kentucky between mile markers 71 and 77.
I-75 in Kentucky between mile markers 167 and 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3880 8470 3881 8471 3894 8473 3900 8432
3881 8423 3880 8423 3879 8460 3880 8462
3880 8464 3879 8465
TIME...MOT...LOC 1029Z 263DEG 49KT 3886 8465
HAIL...<.75IN
WIND...60MPH
$$
Novak764
WWUS51 KILN 211045
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
545 AM EST WED FEB 21 2018
KYC015-211055-
/O.CAN.KILN.SV.W.0003.000000T0000Z-180221T1100Z/
Boone KY-
545 AM EST WED FEB 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3880 8462 3889 8460 3897 8449 3900 8432
3882 8423 3880 8423 3879 8460
TIME...MOT...LOC 1045Z 243DEG 16KT 3889 8452
$$
KYC037-117-191-211100-
/O.CON.KILN.SV.W.0003.000000T0000Z-180221T1100Z/
Kenton KY-Campbell KY-Pendleton KY-
545 AM EST WED FEB 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EST
FOR SOUTHERN KENTON...CAMPBELL AND NORTHERN PENDLETON COUNTIES...
At 545 AM EST, a severe thunderstorm was located near Independence,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Independence, Alexandria, Walton, Claryville, Crittenden, Ryland
Heights, Visalia, Atwood, Grants Lick, Aspen Grove, Morning View,
Bracht, Gubser Mill, White Villa, Peach Grove, Campbell County Lake,
Fiskburg, Piner, White Tower and Verona.
This includes I-75 in Kentucky between mile markers 167 and 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3880 8462 3889 8460 3897 8449 3900 8432
3882 8423 3880 8423 3879 8460
TIME...MOT...LOC 1045Z 243DEG 16KT 3889 8452
HAIL...<.75IN
WIND...60MPH
$$
Novak786
WWUS51 KILN 211050
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
550 AM EST WED FEB 21 2018
KYC037-117-191-211100-
/O.EXP.KILN.SV.W.0003.000000T0000Z-180221T1100Z/
Kenton KY-Campbell KY-Pendleton KY-
550 AM EST WED FEB 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KENTON...CAMPBELL AND
NORTHERN PENDLETON COUNTIES WILL EXPIRE AT 600 AM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3880 8462 3889 8460 3897 8449 3900 8432
3882 8423 3880 8423 3879 8460
TIME...MOT...LOC 1050Z 263DEG 49KT 3890 8444
$$
NovakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 4:45 AM EST, 38 minutes earlier.
Area forecast discussion, Feb 21, 4:45 AM EST, 38 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 445 AM EST Wed Feb 21 2018 .SYNOPSIS... A cold front will move across the area this morning bringing widespread showers and cooler temperatures. Low pressure tracking just south of the region tonight into Thursday will result in more widespread precipitation. Unsettled conditions will remain into the weekend as additional weather systems pass through the region. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Cold front has entered the far northwest part of the forecast area. It will continue east across the region through the morning. Showers will continue to occur along and immediately behind the front. Still cannot rule out an embedded thunderstorm. Could be some locally moderate rainfall, but that appears progressive, so flood threat from this looks minimal. High resolution guidance is suggesting that a second band of showers will lag behind closer to the upper level forcing. This will primarily affect western counties with lighter precipitation. Temperatures will be dropping through the day. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Appears that there will be a minimum in precipitation early in the evening, but this will not last long. A wave along the front that passes through the area today will track just south of the region tonight into Thursday. This will cause a large shield of rain to spread over the entire forecast area tonight and then push off to the east on Thursday. Looks like there could be a little more substantial rainfall with this system, particularly across southern counties. So there could be some minor flood issues. The other concern is that temperatures north of I-70 will likely fall to or just below freezing. This would result in a period of freezing rain. Still a degree of uncertainty with the temperature forecast. Also, it is not clear how much impact this would have on roads. At this point will just continue to highlight in the HWO. Forecast lows are a multi-model blend while highs leaned towards cooler guidance. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... An active weather pattern will be in place from Thursday night through Saturday night. Multiple rounds of rain will move through the region. One round will move through Thursday night into Friday. Another round will move through late Friday night through the day on Saturday. Finally the front will move through Saturday night bringing yet another round of rain to the area. Dry conditions will finally move in for the day on Sunday and remain in place for the remainder of the long term period. The multiple rounds of moderate to possibly heavy rainfall at times will lead to rises on area creeks and streams along with the potential for flooding. Will continue this mention in the HWO. There is some instability during the day southeast of Interstate 71 on Friday and therefore went with a chance of thunder during this time. Additional thunder chances will be possible during the day on Saturday south of Dayton to Columbus. Finally additional thunder chances will be possible over the region in advance of the frontal boundary Saturday night. Winds will pick up near the front and after the front moves through Saturday night into Sunday. Wind gusts around 30 to 40 mph at times will be possible. Temperatures will drop for the first part of the night Thursday night, but then will climb the second part of the night as warmer air works into the region. Temperatures will continue to climb into Friday with highs in the 50s and 60s. Similar temperatures will be present for Saturday before the cold front moves through Saturday night. With the passage of the cold front temperatures will only be in the middle 40s to middle 50s on Sunday. Similar high temperatures will then remain through the remainder of the long term. && .AVIATION /09Z WEDNESDAY THROUGH SUNDAY/... Southerly flow will persist through most of the night with VFR conditions. As a cold front approaches, some showers may develop along with MVFR ceilings. Expect the front to cross the terminals from 11Z to 13Z. After frontal passage, ceilings will drop to IFR along with persistent showers that may lower visibilities to MVFR. Winds will shift to northwest. The showers will eventually decrease in coverage, but IFR ceilings will linger. Winds will slowly veer through the day and eventually become northeast after 00Z. Looks like ceilings will lift to MVFR late in the day at most locations. Rain will spread across the area late in the TAF period. This will bring some visibility restrictions. In addition, ceilings are forecast to fall back to IFR except from KDAY to KCMH/KLCK. OUTLOOK...MVFR/IFR ceilings and visibilities are likely to continue into Saturday night. MVFR ceilings may linger Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Feb 21, 5:03 AM EST, 20 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Wilmington OH 503 AM EST Wed Feb 21 2018 OHZ026-034-035-042>046-051-052-221015- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign- 503 AM EST Wed Feb 21 2018 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Rain will likely change to freezing rain tonight. This could lead to slick surfaces developing. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Freezing rain may continue into Thursday morning. Several rounds of enhanced rainfall will occur late in the week and into the weekend. This will lead to rises on area creeks and streams, along with the potential for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073-KYZ094-095-098-OHZ053>056-060>065-070>074-080- 082-221015- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Owen-Grant-Robertson- Clark-Madison-Franklin OH-Licking-Preble-Montgomery-Greene- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Highland-Pike- 503 AM EST Wed Feb 21 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Wind gusts up to 50 mph are possible this morning with a line of showers immediately ahead of a cold front. Rain will develop across the area tonight. This rain may lead to rises on creeks and streams as well as the possibility of minor flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several additional rounds of enhanced rainfall will occur late in the week and into the weekend. This will lead to further rises on area creeks and streams, along with the potential for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ074-075-080-KYZ089>093-096-097-099-100-OHZ077>079-081-088-221015- Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell- Pendleton-Bracken-Mason-Lewis-Hamilton-Clermont-Brown-Adams-Scioto- 503 AM EST Wed Feb 21 2018 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Ohio River flooding will persist. Please check our web site at www.weather.gov/iln for more information on the river flooding. Wind gusts up to 50 mph are possible this morning with a line of showers immediately ahead of a cold front. Rain will develop across the area tonight. This rain may lead to rises on creeks and streams as well as the possibility of minor flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several additional rounds of enhanced rainfall will occur late in the week and into the weekend. This will lead to further rises on area creeks and streams, along with the potential for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 21, 4:22 AM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
422 AM EST WED FEB 21 2018
INZ058-059-066-073-074-KYZ091-OHZ060-061-070-077-211000-
Fayette IN-Union IN-Franklin IN-Ripley IN-Dearborn IN-Boone KY-
Hamilton OH-Montgomery OH-Butler OH-Preble OH-
422 AM EST WED FEB 21 2018
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT FRANKLIN AND RIPLEY
COUNTIES IN SOUTHEASTERN INDIANA...UNION COUNTY IN EAST CENTRAL
INDIANA...DEARBORN COUNTY IN SOUTHEASTERN INDIANA...SOUTHEASTERN
FAYETTE COUNTY IN EAST CENTRAL INDIANA...NORTHERN BOONE COUNTY IN
NORTHERN KENTUCKY...NORTHWESTERN HAMILTON COUNTY IN SOUTHWESTERN
OHIO...SOUTHERN PREBLE COUNTY IN WEST CENTRAL OHIO...BUTLER COUNTY IN
SOUTHWESTERN OHIO AND SOUTHWESTERN MONTGOMERY COUNTIES IN WEST
CENTRAL OHIO UNTIL 500 AM EST...
At 422 AM EST, radar indicated showers along a line extending from
near Liberty to 7 miles southwest of Versailles, moving northeast at
55 mph.
HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Cincinnati, Hamilton, Fairfield, Oxford, Connersville, Harrison,
Batesville, Lawrenceburg, Greendale, Aurora, Brookville, Bright,
Hidden Valley, Ross, Cleves, Liberty, Versailles, Camden, Milan and
Osgood.
This includes the following Interstates...
I-74 in Indiana between mile markers 146 and 171.
I-74 in Ohio between mile markers 0 and 12.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3898 8544 3972 8508 3972 8437 3909 8470
3891 8532 3891 8544
TIME...MOT...LOC 0922Z 238DEG 48KT 3971 8496 3899 8537
NovakSpecial weather statement, Feb 21, 4:51 AM EST, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
451 AM EST WED FEB 21 2018
INZ073>075-080-KYZ089>091-211030-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Carroll KY-
Gallatin KY-
451 AM EST WED FEB 21 2018
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT OHIO...SOUTH
CENTRAL RIPLEY...SOUTHERN DEARBORN...SWITZERLAND...CARROLL...NORTHERN
BOONE AND WESTERN GALLATIN COUNTIES UNTIL 530 AM EST...
At 451 AM EST, radar indicated showers along a line extending from 8
miles southwest of Dillsboro to near Bedford, moving northeast at 35
mph.
HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Carrollton, Rising Sun, Burlington, Vevay, Warsaw, Florence, Kentucky
Speedway, Pleasant, French, Hartford, Fairview, Ghent, Sanders,
Sparta, Patriot, Worthville, Prestonville, Aberdeen, Waterloo and
Locust.
This includes I-71 in Kentucky between mile markers 39 and 58.
Residents in these areas should remain alert. If these showers become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8531 3873 8525 3869 8520 3892 8520
3892 8526 3893 8524 3910 8469 3868 8489
3867 8493 3865 8494 3865 8497 3863 8498
3863 8501 3862 8502 3859 8510 3858 8521
3863 8523 3871 8532
TIME...MOT...LOC 0951Z 241DEG 30KT 3893 8519 3866 8529
NovakSpecial weather statement, Feb 21, 5:01 AM EST, 22 minutes before
Special Weather Statement National Weather Service Wilmington OH 501 AM EST WED FEB 21 2018 INZ066-074-KYZ091>093-OHZ051>054-060>062-070>072-077-078-211045- Franklin IN-Dearborn IN-Campbell KY-Boone KY-Kenton KY-Montgomery OH- Warren OH-Butler OH-Clark OH-Greene OH-Hamilton OH-Clermont OH- Champaign OH-Madison OH-Clinton OH-Preble OH-Miami OH- 501 AM EST WED FEB 21 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN FRANKLIN... NORTHERN DEARBORN...NORTHERN KENTON...NORTHERN BOONE...NORTHERN CAMPBELL...SOUTHEASTERN PREBLE...SOUTHEASTERN CHAMPAIGN...BUTLER... NORTHWESTERN CLERMONT...CLARK...HAMILTON...WARREN...NORTHWESTERN CLINTON...GREENE...MONTGOMERY...NORTHWESTERN MADISON AND SOUTHERN MIAMI COUNTIES UNTIL 545 AM EST... At 501 AM EST, radar indicated strong thunderstorms along a line extending from near West Milton to near Aurora, moving east at 60 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Locations impacted include... Cincinnati, Dayton, Hamilton, Springfield, Kettering, Middletown, Beavercreek, Fairfield, Covington, Huber Heights, Fairborn, Mason, Xenia, Trotwood, Oxford, Miamisburg, Lebanon, Norwood, Forest Park and Springboro. This includes the following Interstates... I-70 in Ohio between mile markers 18 and 72. I-71 in Ohio between mile markers 0 and 50. I-74 in Indiana between mile markers 168 and 171. I-74 in Ohio between mile markers 0 and 19. I-75 in Kentucky near mile marker 191. I-75 in Ohio between mile markers 0 and 71. Residents in these areas should remain alert. If these storms become stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3998 8438 4009 8338 3910 8419 3902 8507 TIME...MOT...LOC 1001Z 256DEG 52KT 3991 8430 3904 8496 Novak
Special weather statement, Feb 21, 5:11 AM EST, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
511 AM EST WED FEB 21 2018
INZ080-KYZ089>097-OHZ077-078-211100-
Switzerland IN-Boone KY-Pendleton KY-Carroll KY-Owen KY-Kenton KY-
Campbell KY-Bracken KY-Gallatin KY-Grant KY-Hamilton OH-Clermont OH-
511 AM EST WED FEB 21 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
SWITZERLAND...EASTERN CARROLL...NORTHWESTERN BRACKEN...KENTON...
CAMPBELL...BOONE...GRANT...NORTHERN OWEN...PENDLETON...GALLATIN...
SOUTHEASTERN HAMILTON AND CENTRAL CLERMONT COUNTIES UNTIL 600 AM
EST...
At 511 AM EST, radar indicated strong thunderstorms along a line
extending from near Burlington to 7 miles southeast of Carrollton,
moving east at 60 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Cincinnati, Covington, Independence, Erlanger, Fort Thomas, Newport,
Edgewood, Alexandria, Elsmere, Fort Mitchell, Villa Hills, Highland
Heights, Taylor Mill, Fort Wright, Williamstown, Southgate, Crescent
Springs, Walton, Crestview Hills and Park Hills.
This includes the following Interstates...
I-71 in Kentucky between mile markers 50 and 77.
I-75 in Kentucky between mile markers 147 and 189.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3854 8492 3855 8500 3857 8507 3860 8508
3904 8477 3913 8401 3909 8401 3858 8425
3856 8441 3853 8444 3854 8447 3852 8448
TIME...MOT...LOC 1011Z 263DEG 50KT 3904 8477 3858 8509
NovakThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 4:51 AM EST | Special Weather Statement | ILN | Carroll, Gallatin | 39 min |
| Feb 21, 5:11 AM EST | Special Weather Statement | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Pendleton | 49 min |
| Feb 21, 5:54 AM EST | Special Weather Statement | ILN | Bracken, Campbell, Grant, Pendleton | 51 min |
| Feb 21, 6:46 AM EST | Special Weather Statement | ILN | Bracken, Mason, Robertson | 44 min |
| Feb 21, 7:31 AM EST | Special Weather Statement | ILN | Lewis | 44 min |
| Feb 21, 9:28 AM EST | Special Weather Statement | ILN | Lewis | 32 min |
| Feb 21, 10:15 AM EST | Special Weather Statement | ILN | Greenup | 30 min |
| Feb 21, 2:49 PM EST | Flood Watch | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 4 days |
| Feb 21, 4:22 AM EST | Special Weather Statement | ILN | Dearborn, Franklin, Ripley, Union | 38 min |
| Feb 21, 4:38 AM EST | Tornado Warning | ILN | Dearborn, Ripley | 11 min |
| Feb 21, 5:01 AM EST | Special Weather Statement | ILN | Dearborn | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.